Nebraska, 2013Damaging Winds in Nebraska, July 7, 2013
July 7, 2013 · NWS OAX · 3 events in 1 county or zone
Thunderstorms developed in South Dakota north of a stationary front across Nebraska. A small cluster of storms accelerated southeast and clipped extreme northeast Nebraska causing isolated areas of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in South Dakota north of a stationary front across Nebraska. A small cluster of storms accelerated southeast and clipped extreme northeast Nebraska causing isolated areas of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 7, 5:23 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 5:23 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 PM CDT SUN JUL 7 2013
.DISCUSSION...
SEVERE THUNDERSTORM WATCH WAS ISSUED FOR NORTHEAST NEBRASKA FOR
THE REMAINDER OF THE EVENING. A WEAK STATIONARY FRONT REMAINS IN
PLACE IN THE REGION...WITH STRONGER SEVERE CONVECTION JUST
NORTHWEST OF THE FORECAST AREA IN NORTHERN NEBRASKA AND SOUTHEAST
SOUTH DAKOTA. HIRES MODELS SUGGEST THIS ACTIVITY SHOULD CONTINUE
TO REMAIN STRONG THROUGH THE EVENING AS IT PUSHES EAST SOUTHEAST...
TAKING ADVANTAGE OF AN EXTREMELY UNSTABLE AIR MASS WITHIN AN AREA
THAT HAS FAVORABLE WIND SHEAR.
&&
.AVIATION...00Z TAFS FOR KOMA...KLNK AND KOFK. MAIN CONCERN WILL
BE TIMING CONVECTION INTO AND OUT OF THE TAF SITES TONIGHT. BEST
GUESS WOULD BE AROUND 03-07Z AT KOFK...AND 05-10Z AT KLNK/KOMA.
OTHERWISE...VFR CONDITIONS PREVAIL.
DEWALD
&&
.PREV DISCUSSION... /ISSUED 305 PM CDT SUN JUL 7 2013/
DISCUSSION...
TYPICAL MID SUMMER PATTERN LOOKS TO BE IN PLACE FOR THE SHORT TERM
PERIOD WITH WEAK SURFACE FEATURES AND BROAD UPPER HIGH PRESSURE
OVER THE SOUTHERN PORTION OF THE NATION...WHILE STRONGER AND MORE
ACTIVE FLOW STAYS OVER THE NORTHERN PLAINS. ALTHOUGH MOISTURE AND
INSTABILITY WILL BE IN PLACE OVER THE AREA FOR THE PERIOD EXPECT
ONLY ISOLATED CONVECTION FOR THE MOST PART WITH NIGHTTIME PERIODS
SEEING BEST CHANCE OF MORE WIDESPREAD ACTIVITY.
MAIN AREA OF CONVECTION AT 19Z WAS OVER CENTRAL SOUTH DAKOTA WITH
A SECOND BAND OF STORMS ALONG THE NORTHERN NEBRASKA BORDER NEAR
KVTN. THIS ACTIVITY INDICATED TO SPREAD EAST BY THE SHORT RANGE
MODELS INTO THIS EVENING WITH ADDITIONAL AND MORE EXTENSIVE
DEVELOPMENT ACROSS SOUTHERN PARTS OF NEBRASKA LATER TONIGHT.
SOMEWHAT COOLER AIR INDICATED FOR LATE IN THE PERIOD ON WEDNESDAY
AS STRONGER WAVE MOVES THROUGH THE UPPER MIDWEST AND UPPER HIGH
SHIFTS TO THE WEST.
UPPER PATTERN BECOMES MORE COMPLEX IN THE EXTENDED PERIOD AS A
TROUGH DIGS OVER THE EASTERN CONUS WITH CLOSED LOW DEVELOPING
OVER THE SOUTHEAST BY THE WEEKEND. THIS FEATURE THEN TRANSLATES
WEST TOWARDS TEXAS WITH UPPER HIGH SHIFTING NORTH. THIS SHOULD
KEEP MAIN FOCUS FOR STORMS TO THE SOUTH BUT HAVE KEPT SOME LOWER
POPS IN THE FORECAST FOR OVERNIGHT PERIODS DURING THIS TIME DUE TO
LIMITED CONFIDENCE IN MODELS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jul 7, 4:40 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT SUN JUL 7 2013
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
540 PM CDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE
AREA...AND COULD LINGER ALONG AND SOUTH OF INTERSTATE 80 MONDAY
MORNING. THERE IS A SMALL CHANCE THAT STORMS COULD BE SEVERE THIS
EVENING IN NORTHEAST NEBRASKA WITH DAMAGING WINDS THE MAIN
HAZARD...BUT ALSO SMALL HAIL.
ADDITIONAL THUNDERSTORMS COULD REDEVELOP IN NORTHEAST NEBRASKA
MONDAY AFTERNOON. THERE IS A SLIGHT RISK THAT THESE COULD BE
SEVERE
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT ACROSS THE AREA AS A
FRONTAL BOUNDARY REMAINS STALLED IN THE REGION. STORMS COULD
CONTAIN DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO LOCALLY
HEAVY RAINFALL.
MORE THUNDERSTORMS ARE FORECAST FOR TUESDAY AFTERNOON AND
NIGHT...WITH A SLIGHT RISK FOR SEVERE STORMS DURING THIS TIME AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT...BUT MAY
BE NEEDED FOR MONDAY AFTERNOON AND EVENING IN SOME AREAS.
DEWALD
In the hours before
Special weather statement, Jul 7, 6:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
742 PM CDT SUN JUL 7 2013
NEZ011-080115-
KNOX NE-
742 PM CDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
815 PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONOWI...OR 21 MILES EAST OF SPENCER...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDIGRE...NIOBRARA AND VERDEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4287 9825 4284 9819 4284 9815 4277 9806
4277 9795 4281 9789 4280 9786 4255 9801
4269 9830 4284 9831 4288 9830
TIME...MOT...LOC 0039Z 294DEG 23KT 4280 9830
KERNSpecial weather statement, Jul 7, 7:17 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
817 PM CDT SUN JUL 7 2013
NEZ011-016-080200-
ANTELOPE NE-KNOX NE-
817 PM CDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES UNTIL 900 PM CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAGE...OR 14 MILES EAST OF ONEILL...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NELIGH...ORCHARD...CLEARWATER...BRUNSWICK AND ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4251 9830 4243 9784 4201 9806 4214 9830
TIME...MOT...LOC 0116Z 302DEG 24KT 4243 9836
KERN
Special weather statement, Jul 7, 7:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
825 PM CDT SUN JUL 7 2013
NEZ011-012-080200-
CEDAR NE-KNOX NE-
825 PM CDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR AND EASTERN KNOX
COUNTIES UNTIL 900 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YANKTON...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTINGTON...WYNOT...FORDYCE...ST. HELENA AND OBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE MISSOURI RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4285 9729 4285 9722 4281 9721 4280 9716
4277 9713 4276 9702 4244 9702 4277 9755
4285 9750 4285 9744 4287 9742 4287 9738
4285 9736 4287 9731
TIME...MOT...LOC 0123Z 302DEG 24KT 4282 9741
KERNThunderstorm Wind, Cedar
- When
- July 7, 7:30 PM CST
- Where
- Cedar County, 3.15 mi NNE of Aten
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.840, -97.440
Thunderstorm wind gusts estimated at over 60 mph downed some very large trees in the Tailwaters campground.
Thunderstorm Wind, Cedar
- When
- July 7, 7:50 PM CST
- Where
- Cedar County, 0.69 mi S of Wynot
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.740, -97.170
Thunderstorm wind gusts downed large tree limbs onto power lines which caused some scattered power outages in the Wynot and St. Helena areas.
Thunderstorm Wind, Cedar
- When
- July 7, 7:50 PM CST
- Where
- Cedar County, 0.69 mi S of St Helena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.810, -97.250
Thunderstorm winds were estimated at 60 mph by a spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451305, 451306, 451307.